Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 13, 2005, 5:27 PM EST for Glascock County, Oconee County, Georgia. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 5:27 PM EST (22:27 UTC)
- Expired
- Feb 21, 2005, 2:45 PM EST
- In force
- 39 days
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Glascock County, GA, Oconee County, GA
The radar
The Atlanta radar (KFFC), 121 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 132227 SVRFFC GAC125-132300- /X.NEW.KFFC.SV.W.0012.050113T2227Z-050113T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EST THU JAN 13 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASCOCK COUNTY IN EAST CENTRAL GEORGIA * UNTIL 600 PM EST * AT 522 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GIBSON...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDGEHILL AND BASTONVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3315 8275 3309 8265 3328 8243 3332 8262 $$
1 follow-up statement
000 WUUS52 KFFC 211921 SVRFFC GAC219-211945- /O.NEW.KFFC.SV.W.0012.050221T1921Z-050221T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OCONEE COUNTY IN NORTHEAST GEORGIA * UNTIL 245 PM EST * AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL MORGAN COUNTY...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3381 8343 3369 8340 3376 8326 3382 8328 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:20 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 13, 2:20 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 PM EST THU JAN 13 2005 .SHORT TERM... LINE OF STRONG SHOWERS...MAYBE SOME THUNDER...MOVING INTO WRN GEORGIA HAS WEAKENED OVER THE PAST FEW HOURS BUT STILL POSE A THREAT OF PRODUCING GUSTY WINDS. EXPECT THIS LINE TO WEAKEN AS IT MOVES INTO SLIGHTLY MORE STABLE AIR OVER GEORGIA. HOWEVER...ENOUGH INSTABILITY REMAINS AHEAD OF THE COLD FRONT TO PRODUCE WIDESPREAD RAIN WHICH WILL SPREAD OVER THE ENTIRE CWA TONIGHT. THE MODELS HAVE A PRETTY GOOD HANDLE ON THIS WITH MINOR DIFFERENCES. COLD FRONT PROGGED TO ENTER NORTHWEST GEORGIA THIS EVENING...AND BE ACROSS THE CWA BY FRIDAY 12Z. AREAS OF LIGHT RAIN WILL REMAIN OVER THE EXTREME SOUTHEAST PART OF THE CWA FRIDAY MORNING...BUT BY FRIDAY NOON THE PRECIP WILL HAVE ENDED. TEMPS FRIDAY THROUGH THE WEEKEND...ALTHOUGH THEY WILL BE MUCH COLDER THAN THE PAST COUPLE OF WEEKS...WILL BE MORE OF CLIMO WITH HIGHS IN THE 40S AND 50S AND LOWS IN THE 20S AND 30S. A WEAK IMPULSE WILL MOVE ACROSS THE STATE SATURDAY AFTERNOON BUT EXPECT ONLY A FEW CLOUDS. .LONG TERM... MODELS PRETTY CONSISTENT THROUGH DAY 7 WITH SOME MINOR DIFFERENCES IN THE SHORT WAVE LOCATIONS. HOWEVER NORTHWEST FLOW WILL KEEP GA DRY THROUGH DAY 7 AND THE ONLY MOISTURE THAT THE SHORT WAVES WILL BRING WILL BE IN THE FORM OF CLOUDS. TEMPERATURES WILL BE CLOSE TO CLIMATE WITH HIGHS IN THE 40S AND 50S AND LOWS IN THE 20S AND 30S. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 47 54 32 53 / 99 10 00 00 ATHENS 51 55 33 51 / 99 10 00 00 GAINESVILLE 47 53 30 50 / 99 10 00 00 ROME 44 56 28 52 / 99 10 00 00 COLUMBUS 50 57 35 56 / 99 10 00 00 MACON 51 59 33 56 / 99 20 00 00 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 17
Hazardous weather outlook, Jan 13, 2:01 PM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EST THU JAN 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 201 PM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT... .SYNOPSIS... A FRONTAL SYSTEM WILL BE APPROACHING GEORGIA LATE THIS AFTERNOON AND THIS EVENING. AHEAD OF THIS BOUNDARY...EXPECT INCREASING INSTABILITY AND MOISTURE. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONTAL BOUNDARY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM WEST TO EAST FROM 200 PM THROUGH 900 PM. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPE WILL BE AROUND 300 TO 700...WITH HELICITY VALUES EXPECTED TO BE AROUND 250 TO 350. THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH WINDS OF 55 MPH OR GREATER AND HAIL TO THE SIZE OF DIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED TO END FRIDAY MORNING AS THE COLD FRONT PASSES THROUGH THE AREA. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jan 13, 12:52 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 PM EST THU JAN 13 2005 GAZ001-002-131815- 1252 PM EST THU JAN 13 2005 AT 1247 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES NORTHWEST OF NEW ENGLAND TO 14 MILES SOUTHWEST OF RISING FAWN...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 120 PM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jan 13, 2:51 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EST THU JAN 13 2005 GAZ019-030-041-042-132020- 251 PM EST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN CARROLL... HARALSON...POLK AND FLOYD COUNTIES UNTIL 320 PM EST... AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND A FEW STRONG THUNDERSTORMS FROM CEDARTOWN TO 16 MILES SOUTHWEST OF BOWDON...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 320 PM EST.
Special weather statement, Jan 13, 3:20 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EST THU JAN 13 2005 GAZ012-013-020-021-031-032-041>043-132100- 320 PM EST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN DOUGLAS...CARROLL...HARALSON...PAULDING...COBB...CHEROKEE...BARTOW... PICKENS AND GORDON COUNTIES UNTIL 400 PM EST... AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS A FEW STRONG THUNDERSTORMS FROM REDBUD TO 5 MILES SOUTH OF BURWELL...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THESE STORMS IS EXPECTED TO DIMINISH BY 400 PM EST.
Local storm report, Jan 13, 3:45 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 S CEDARTOWN 34.00N 85.26W
01/13/2005 POLK GA TRAINED SPOTTER
A FEW TREES BLOWN DOWN. ONE STORAGE BUILDING OVERTURNED.
&&
15Special weather statement, Jan 13, 4:19 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 PM EST THU JAN 13 2005 GAZ078-089-132145- 419 PM EST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 445 PM EST... AT 416 PM EST(316 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES WEST OF WHITESVILLE TO COLUMBUS...MOVING NORTHEAST AT 40 MPH. THESE THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS TO AROUND 40 MPH RESULTING IN SOME TREE DAMAGE. THE THREAT FROM THESE STORMS IS EXPECTED TO DIMINISH BY 445 PM EST. LR/15
Special weather statement, Jan 13, 4:52 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 PM EST THU JAN 13 2005 GAZ089-090-132230- 452 PM EST THU JAN 13 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 530 PM EST... AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF COLUMBUS TO 7 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. THE THREAT FROM THESE STORMS IS EXPECTED TO DIMINISH BY 530 PM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:44 PM EST | Severe Thunderstorm Warning | FFC | Dade, Murray | 39 days |
| Jan 13, 4:33 PM EST | Severe Thunderstorm Warning | FFC | Hancock, Oglethorpe | 39 days |
| Jan 13, 4:57 PM EST | Tornado Warning | FFC | Hancock | 33 min |
| Jan 13, 5:07 PM EST | Severe Thunderstorm Warning | FFC | Morgan, Warren | 39 days |
| Jan 13, 5:21 PM EST | Tornado Warning | FFC | Taliaferro, Warren | 24 min |
| Jan 13, 5:53 PM EST | Tornado Warning | FFC | Bartow, Warren | 39 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.